Alert archive / Colorado / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 42, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 14, 2004, 5:44 PM MDT for Pueblo County, Colorado. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2004, 5:44 PM MDT (23:44 UTC)
- Expired
- Jun 14, 2004, 6:45 PM MDT
- In force
- 61 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Pueblo County, CO
The radar
The Pueblo radar (KPUX), 64 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 4:45 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.7 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2132 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
778
WUUS55 KPUB 142344
SVRPUB
COC101-150045-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
544 PM MDT MON JUN 14 2004
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PUEBLO COUNTY IN SOUTHEAST COLORADO
* UNTIL 645 PM MDT
* AT 533 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS OVER 60 MPH. THIS STORM WAS LOCATED 14 MILES WEST
OF PUEBLO RESERVOIR...AND WAS MOVING NORTHEAST AT 20 MPH.
* SOME LOCATIONS AFFECTED WILL BE...
PUEBLO RESERVOIR BY 605 PM MDT
PUEBLO WEST AND WEST CENTRAL PUEBLO BY 620 PM MDT
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
LAT...LON 3824 10509 3809 10496 3821 10446 3842 10457
3824 10497
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 1:55 PM MDT, 3 hours 49 minutes earlier.
Area forecast discussion, Jun 14, 1:55 PM MDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 155 PM MDT MON JUN 14 2004 .SHORT TERM... (TONIGHT AND TUESDAY) CONCERNS TONIGHT WILL BE THREAT OF DRY THUNDERSTORMS THIS EVENING AND FOR TUESDAY THE TIMING OF THE COLD FRONT... CURRENTLY WEATHER IS MILD ACROSS THE CWFA WITH SOME GUSTY WINDS IN THE EXTREME SOUTHEAST AND A FEW CU POPPING UP OVER THE PIKES PEAK REGION AND SOUTHERN SANGRES. LAPSE RATES ARE 7 TO 8 BUT MOISTURE STILL LACKING. DEWPOINTS HAVE COME UP A FEW DEGREES WITH SHALLOW FLOW FROM THE SOUTHEAST. WATER VAPOR IMAGERY OVERLAYED WITH RUC NOT VERY SUPPORTIVE OF ORGANIZED CONVECTIVE DEVELOPMENT. AIR MASS OVER IS FAIRLY DRY ALTHOUGH THERE IS SOME MOISTURE TRYING TO WORK INTO SOUTHERN BORDER FROM NEW MEXICO. WILL STICK WITH LOW POPS OVER EASTERN MOUNTAINS AND PLAINS FOR EARLY EVENING. MILD OVERNIGHT AND WARM ON TUESDAY AS COLD FRONT APPROACHES FROM THE NORTH. FRONT PROGGED TO SLOW OR STALL ALONG THE PALMER DIVIDE TUESDAY LEAVING US IN THE WARM AND DRY SECTOR FOR MOST OF THE DAY. STAYED WITH CURRENT TEMPS AS THEY ARE IN THE MIDDLE OF CURRENT GUIDANCE NUMBERS THAT HAVE AT LEAST A 10 DEGREE SPREAD ON MAX TEMPS. WILL LIKELY BE SOME LATE DAY CLOUDS THAT COULD HOLD TEMPS BACK A BIT SO A MIDDLE ROAD LOOKS BEST. AS FOR POPS ON TUESDAY PLENTY OF WARM, DRY AIR AHEAD OF THE COLD FRONT SO TIMING WILL BE CRITICAL. 700 MB TEMPS PROGGED TO BE PLUS 16 TO 18 COULD BE A TOUGH CAP TO BREAK WITHOUT THE BOUNDARY. BASED FORECAST ON IDEA THAT THE BOUNDARY WILL WAIT UNTIL AFTER 00Z TO MOVE INTO CWFA AND KEPT THE LOW POPS FOR THE AFTERNOON. .LONG TERM... (TUESDAY NIGHT THROUGH MONDAY) MAIN FCST CHALLENGES WILL BE FRONTAL PASSAGE TUES EVENING...THEN TEMPS AND PRECIP CHANCES THROUGH THE WEEK. TUESDAY NIGHT: BOTH META AND GFS/AVN MODELS INDICATE THAT A COLD FRONT WILL DROP DOWN THE E PLAINS TUES...BUT THE QUESTION IS WHEN. GFS DROPS THE COLD FRONT DOWN AROUND 06Z TIME FRAME...AND ONCE IT COMES THROUGH IT IS HERE TO STAY THROUGH THE DAY WED. META BRINGS THE FRONT DOWN A BIT QUICKER...21Z TUES TIME FRAME...BUT IT IS MORE OF A GLANCING BLOW. FEEL THAT THE FASTER MOVEMENT OF THE FRONT IS MORE REALISTIC...BUT ALSO FEEL THAT ONCE THE FRONT PASSES THE COOLER AND MORE MOIST SFC ENVIRONMENT WILL PERSIST INTO THURS. MAIN ADJUSTMENTS AT THIS TIME REST ON INCREASING POPS FOR MOST OF THE E PLAINS TO SCATTERED POTENTIAL...AND COOLED MIN T GRIDS SLIGHTLY. WEDNESDAY: WITH SFC COLD AIR IN PLACE FOR THE E PLAINS...AS WELL AS CLOUD COVER...COOLED MAX TEMP GRIDS ACROSS THE E PLAINS. THIS LOOKS TO BE A DAY WHEN THE SAN LUIS VALLEY AS A WHOLE WILL BE WARMER THAN KPUB. SCATTERED POPS FOR THE E PLAINS LOOKS GOOD...AS WELL AS FOR THE HIGHER ELEVATIONS OF THE SW AND CENT MTS SINCE SW FLOW ALOFT SHOULD BRING IN SOME MORE CLOUD COVER AND POP CHANCES FOR THE SW QUAD OF THE STATE. THURSDAY: AS PREVIOUS DISCUSSION NOTED...THURSDAY LOOKS TO BE ANOTHER GOOD DAY FOR PRECIP. A LITTLE MORE HEATING COMBINED WITH MODIFIED SFC ENVIRONMENT SHOULD GET CONVECTION GOING DURING THE AFTN FOR THE HIGHER TERRAIN AND E PLAINS...WITH ACTIVITY TRACKING E THROUGH THE NIGHT. ONGOING FORECAST LOOKED GOOD...WITH ONLY SIG ADJUSTMENT BEING TO COOL MAX TEMPS TO BETTER MATCH NUMERICAL GUIDANCE AND SURROUNDING OFFICES. FRIDAY THROUGH MONDAY: GFS CONTINUES WITH A MUCH MORE PROGRESSIVE PATTERN THROUGH THE EXTENDED...WITH A PREDOMINANT NW FLOW SET UP ACROSS THE ROCKIES. UKMET AND EC MODELS KEEP A GENERAL TROUGH PATTERN OVER THE W US...BUT SEEMED A LITTLE SUSPECT. THEREFORE... DECIDED TO GO WITH THE GFS SOLUTION AT THIS TIME WHICH SUGGESTS A REINFORCING COLD SURGE FOR THE STATE ON FRI. THIS WILL DROP TEMPS CONSIDERABLY...WITH COOLER TEMPS REACHING THROUGH THE WEEKEND AND INTO MON. FOR NOW ISOLATED POPS ALL AREAS LOOKS REASONABLE...AND THANKS TO COORDINATION FROM SURROUNDING OFFICES COOLED MAX TEMP GRIDS FRI THROUGH SUNDAY AROUND 10 DEGREES IN SOME INSTANCES... MAINLY ACROSS THE E PLAINS. THANKS TO BOU AND DDC FOR COLLABORATION. MOORE// && .PUB WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jun 14, 7:00 AM MDT, 10 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 700 AM MDT MON JUN 14 2004 COZ058>089-093>099-151300- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 700 AM MDT MON JUN 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. A FEW THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY WINDS BUT LITTLE RAIN WILL BE POSSIBLE LATE THIS AFTERNOON AND EARLY EVENING OVER MOST OF SOUTHEAST AND SOUTH CENTRAL COLORADO. THE GREATEST CHANCE OF THESE GUSTY THUNDERSTORMS WHICH MAY PRODUCE LOTS OF WIND AND LITTLE RAIN WILL BE ALONG THE I-25 CORRIDOR. WIND SPEEDS LATER THIS AFTERNOON AND EARLY EVENING WITH THESE THUNDERSTORMS WILL RANGE BETWEEN 40 AND 50 MPH. AN ADDITIONAL THREAT FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING. SINCE LITTLE RAIN IS EXPECTED...THERE WILL BE THE POSSIBILITY OF THESE DANGEROUS LIGHTNING FLASHES CAUSING BOTH WILD FIRES IN THE MOUNTAINS AND GRASS FIRES ON THE PLAINS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED AFTERNOON AND NIGHT TIME THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND TUESDAY NIGHT...MAINLY ASSOCIATED WITH A STRONG COLD FRONT WHICH WILL MOVE THROUGH SOUTHEAST COLORADO TUESDAY EVENING. THE PRIMARY THREAT FROM THUNDERSTORMS WILL BE GUSTY WINDS TO 45 MPH AND CLOUD TO GROUND LIGHTNING. HOWEVER ONE OR TWO THUNDERSTORMS NEAR THE COLORADO KANSAS BORDER COULD BECOME STRONG IF SUFFICIENT LOW LEVEL MOISTURE POOLS OVER THE AREA. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE FOR WEDNESDAY AND THURSDAY AS WELL...WITH THE HIGHEST PROBABILITIES ALONG THE EASTERN MOUNTAINS AND ADJACENT PLAINS. A FEW STORMS ON THURSDAY COULD BECOME STRONG IF TEMPERATURES CAN WARM SUFFICIENTLY. ISOLATED THUNDERSTORMS WILL BE POSSIBLE EACH DAY FROM FRIDAY THROUGH THE WEEKEND...WITH THE BEST CHANCES FOR THUNDERSTORMS CONTINUING ACROSS THE SOUTHEAST MOUNTAINS AND PLAINS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.
Nearby
Severe Thunderstorm Warnings in Colorado, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.